Alert archive / California / Gale Watches in 2025
Gale Watch 39, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Nov 10, 2025, 9:48 PM PST. It took effect at Nov 12, 2025, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2025, 9:48 PM PST (05:48 UTC)
- In effect from
- Nov 12, 2025, 6:00 AM PST
- Expired
- Nov 11, 2025, 10:21 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
272 WHUS76 KEKA 110548 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 948 PM PST Mon Nov 10 2025 PZZ475-111400- /O.CON.KEKA.SC.Y.0123.000000T0000Z-251111T1800Z/ /O.NEW.KEKA.GL.A.0039.251112T1600Z-251113T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 948 PM PST Mon Nov 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 9 feet. For the Gale Watch, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 10 AM PST Tuesday. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-111400- /O.NEW.KEKA.GL.A.0039.251112T2300Z-251113T0900Z/ Pt St George to Cape Mendocino out 10 nm- 948 PM PST Mon Nov 10 2025 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-111400- /O.NEW.KEKA.GL.A.0039.251112T2300Z-251113T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 948 PM PST Mon Nov 10 2025 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southeast winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-111400- /O.NEW.KEKA.GL.A.0039.251112T1400Z-251113T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 948 PM PST Mon Nov 10 2025 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
340 WHUS76 KEKA 111101 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PST Tue Nov 11 2025 PZZ475-111915- /O.CON.KEKA.SC.Y.0123.000000T0000Z-251111T1800Z/ /O.CON.KEKA.GL.A.0039.251112T1600Z-251113T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PST Tue Nov 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 8 feet. For the Gale Watch, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 10 AM PST this morning. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-111915- /O.CON.KEKA.GL.A.0039.251112T2300Z-251113T0900Z/ Pt St George to Cape Mendocino out 10 nm- 301 AM PST Tue Nov 11 2025 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-111915- /O.CON.KEKA.GL.A.0039.251112T2300Z-251113T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 301 AM PST Tue Nov 11 2025 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Southeast winds 30 to 40 kt with gusts up to 50 kt and seas 8 to 12 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-111915- /O.CON.KEKA.GL.A.0039.251112T1400Z-251113T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PST Tue Nov 11 2025 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
510 WHUS76 KEKA 111821 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1021 AM PST Tue Nov 11 2025 PZZ475-120230- /O.EXP.KEKA.SC.Y.0123.000000T0000Z-251111T1800Z/ /O.UPG.KEKA.GL.A.0039.251112T1600Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0052.251112T1600Z-251113T0300Z/ /O.NEW.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1021 AM PST Tue Nov 11 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... ...GALE WARNING IN EFFECT FROM 8 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 11 feet expected. For the Storm Watch, southeast winds 30 to 40 kt with gusts up to 50 kt and seas 10 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ470-120230- /O.UPG.KEKA.GL.A.0039.251112T1400Z-251113T0900Z/ /O.NEW.KEKA.GL.W.0052.251112T1400Z-251113T0300Z/ /O.NEW.KEKA.SR.A.0003.251113T0300Z-251113T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 11 feet expected. For the Storm Watch, southeast winds 35 to 40 kt with gusts up to 50 kt and seas 9 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 7 PM PST Wednesday. For the Storm Watch, from Wednesday evening through late Wednesday night. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ PZZ450-120230- /O.UPG.KEKA.GL.A.0039.251112T2300Z-251113T0900Z/ /O.NEW.KEKA.GL.W.0052.251112T2300Z-251113T0900Z/ Pt St George to Cape Mendocino out 10 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 50 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-120230- /O.UPG.KEKA.GL.A.0039.251112T2300Z-251113T1100Z/ /O.NEW.KEKA.GL.W.0052.251112T2300Z-251113T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 1021 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Wednesday to 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ -120230- 1019 AM PST Tue Nov 11 2025 ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 1 AM PST THURSDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Wednesday to 1 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 10, 12:49 PM PST, 8 hours 59 minutes earlier.
Area forecast discussion, Nov 10, 12:49 PM PST, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1249 PM PST Mon Nov 10 2025
.SYNOPSIS...Above normal temperatures and dry conditions will
persist through Tuesday with overnight valley and coastal fog. Wet
and unsettled weather conditions will impact the area starting mid
to late in the day on Wednesday. This will bring heavy rain and wind
Wednesday night. Thursday, snow levels are expected to drop as
low as 4,000 feet with potential additional precipitation.
&&
.DISCUSSION...High pressure persists over the area this afternoon
and is bringing very similar conditions to the last several days.
Low clouds and fog are continuing each morning, although the area
is a bit more limited and some valleys in southern Mendocino and
southern Lake counties are remaining clear. Afternoon highs
continue to be in the 60s to low 70s and again have kept them
below the NBM for today and Tuesday.
Early Wednesday the next weather system starts to approach the
area. This will start to increase southerly wind early in the
morning, first on the ridges and then to lower elevations along
the coast. These winds are expected to peak in the evening just
ahead of the wind. 925 mb winds are around 70 kt off the coast on
the GFS. The is some support for this in the ensemble clusters,
but still some big variability between clusters. The ECMWF EFI is
also highlighting the significant winds, but showing a shift of
tails near 1 indicating potential variability on the outcome.
Currently it looks like most areas will see wind gusts of 30 to 50
mph with the higher winds over the higher terrain and along the
coast. Currently it looks like a wind advisory may be needed for
portions of Del Norte, Humboldt, Mendocino and Lake counties. The
rain is expected to start in the early afternoon on the south
slopes and along the Mendocino coast. Farther north onset of the
rain is expected to be a bit later, especially north of Cape
Mendocino. The Humboldt bay area may be delayed even more,
possibly until late evening, due to the downsloping from the King
Range. Most areas are expected to see one to 2 inches of rain with
local amounts upwards of three inches Wednesday night and early
Thursday morning. Some flooding is possible in small streams,
urban areas and poor drainage areas.
Thursday morning there may be a brief break in the rain behind the
front, but showers are expected to take over fairly quickly as the
upper level trough moves over the area. This trough is bringing
some of the coldest air so far this fall. Snow levels are expected
to fall as low as 3500 or 4000 feet by Thursday evening. Most of
the main highway passes are not expected to be impacted, but Hwy
3 at Scott Mountain summit has a 30 percent chance of seeing over
3 inches of snow. This colder air is also expected to generate
some instability and the potential for thunderstorms through the
day on Thursday. Some of these storms may also contain small hail.
Generally it is not expected to be cold enough to cause
widespread problems, but there could be some accumulations.
Friday the upper level trough starts to move out of the area and
high pressure quickly starts building back in. The isn't very
good model agreement on this yet, but some models show some precip
developing in the coastal counties. Saturday is generally looking
drier, especially in the afternoon. Inland valleys may see chilly
temperatures, but fog is likely fog and this may keeping them from
dropping below freezing. Another system is expected to bring
additional rain to the area Sunday, although this looks weaker
than the earlier system. MKK
&&
.AVIATION...Ground fog is currently burning off giving way to VFR
conditions today. High pressure over the area leads to light,
terrain driven winds inland with the occasional afternoon gust,
whereas light to moderate northerlies will develop at coastal
terminals by this afternoon. High resolution model soundings, HREF
analysis, and TAFLAMP probabilities are confident in the marine
layer forming tonight for the North Coast. MVFR conditions this
evening (05-07Z) will evolve into LIFR ceilings and slight
potential for fog (<1/2SM visibilities) lasting through the early
morning before another VFR day dominates again Tuesday.
&&
.MARINE...As high pressure builds early this week, northerly winds
form. The strongest of these winds will be in the southern outer
waters downwind of Cape Mendocino. Wind speeds will build to 25-
30kts creating steep wind waves up to 6ft, spray, and widespread
white caps. The current models show these winds increasing
slightly later so have push the start of small craft advisory in
the southern outer waters back until 7PM. These winds begin to
weaken Tuesday morning as a low pressure system moves towards the
PacNW. Seas and winds will remain moderately calm as decaying wind
waves mix with a NW mid period swell.
The influence of this next storm system begins to be felt on
Wednesday morning with building southerlies. There is increasing
forecast confidence on Gale Force winds for the outer waters by
Wednesday evening into Thursday. In addition to hazardous winds,
steep wind waves are expected Wednesday night through Thursday
morning. More confidence on the exact timing and details of this
next storm will be available as we get closer and more model data
becomes available that far out. The biggest uncertainty lies in
the strength of the winds as the low pressure system moves through
the area. More likely than not, a Gale Watch will be hoisted for
this midweek event.
After the midweek storm, a large NW swell will fill into the waters
on Thursday. Winds are to remain light to moderate through the week.
There is building confidence on another storm arriving late
this coming weekend into early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 7 PM this afternoon to 10 AM PST
Tuesday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:57 AM PST | Dense Fog Advisory | EKA | Del Norte, Humboldt | 2 hr |
| Nov 11, 10:21 AM PST | Gale Warning | EKA | 48 hr | |
| Nov 11, 10:21 AM PST | Storm Watch | EKA | 12 hr | |
| Nov 11, 11:08 AM PST | Wind Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.